MAUDE Adverse Event Report: SYNTHES GMBH 8.5MM/3.2MM WIRE GUIDE FOR RECON LOCKING; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 8.5MM/3.2MM WIRE GUIDE FOR RECON LOCKING; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.010.076
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent an unknown surgery with recon locking for the femur.Two trocar combinations were inserted into the nail¿s screw hole.Then, two guide wires were inserted into the screw hole.During drilling, the drill has come off the screw hole and advanced.The trocar combination was pulled in and out several times to correct the orientation of the drill.The trocar combination was inserted into anterior cortical bone forcefully.After inserting two hip screws and one transverse locking screw, reduction was required.Therefore, the three screws and the nail were removed.Then, reduction was performed, and the nail was re-inserted.When the two trocar combinations were inserted into the aiming arm, one of the trocar combinations did not pass through the aiming arm.The surgeon determined that insertion of two trocar combinations at the same time was not possible.As a result, only one normal trocar combination was inserted.The surgery was completed successfully within 30 minutes delay.No further information is available.This report is for one (1) drillsl 8.5/3.2 f/03.010.075.This is report 1 of 6 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the drillsl 8.5/3.2 f/03.010.075 had the shaft slightly bent.A dimensional inspection for the drillsl 8.5/3.2 f/03.010.075 was performed with gauge pins, only a 3.38mm pin was able to pass through the shaft.A functional test was performed, the trocar was inserted into the drill sleeve, and the drill sleeve into the protection sleeve, it did not advance smoothly and the overall assembly was not successful, this issue most likely due to the bent condition of the drill sleeve and all of the mating devices.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the drillsl 8.5/3.2 f/03.010.075 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review part number: 03.010.076 lot number: 30p1610 manufacturing site: haegendorf release to warehouse date: 27.03.2020 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5: updated event description.D1: updated brand name.D10: date of concomitant therapy is january 19, 2023.
 
Event or Problem Description
The surgeon commented that there was no problem with bone fixation.

Brand Name
8.5MM/3.2MM WIRE GUIDE FOR RECON LOCKING
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16342354
Report Number8030965-2023-01639
Device Sequence Number20411970
Product Code FZX
UDI-Device Identifier07611819765689
UDI-Public(01)07611819765689
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.076
Device Lot Number30P1610
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer03/10/2023
03/27/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/21/2023
04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROTECT SLEEVE 11.5/8.5 F/LFN RECOLOCK; TROCAR Ø3.2 F/03.010.076; UNK - DRILL BITS: TRAUMA; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - SCREWS: TRAUMA
Patient SexUnknown